Alert archive / Puerto Rico / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 31, 2019, 4:26 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 4:26 AM CDT (09:26 UTC)
- Expired
- Jul 31, 2019, 6:54 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
587
WGCA52 TJSJ 310926
FFWSJU
PRC037-053-311230-
/O.NEW.TJSJ.FF.W.0012.190731T0926Z-190731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
526 AM AST Wed Jul 31 2019
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Fajardo Municipality in Puerto Rico...
Ceiba Municipality in Puerto Rico...
* Until 830 AM AST
* At 524 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. This rainfall in addition to previous rains will
result in Flash flooding particularly in low lying areas in
Fajardo and Ceiba. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Fajardo, Ceiba, Aguas Claras, Roosevelt Roads and Daguao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1835 6564 1829 6564 1825 6562 1825 6558
1824 6559 1824 6558 1821 6560 1824 6563
1821 6563 1820 6565 1823 6569 1825 6568
1825 6573 1828 6577 1829 6573 1839 6562
$$
CAM1 follow-up statement
091
WGCA72 TJSJ 311154
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
754 AM AST Wed Jul 31 2019
PRC037-053-311201-
/O.CAN.TJSJ.FF.W.0012.000000T0000Z-190731T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fajardo PR-Ceiba PR-
754 AM AST Wed Jul 31 2019
...THE FLASH FLOOD WARNING FOR FAJARDO AND CEIBA MUNICIPALITIES IS
CANCELLED...
The heavy rain has ended and the rivers in the area are receding.
Flooding is not expected to pose a threat at the moment. Please
continue to heed any remaining road closures.
LAT...LON 1835 6564 1829 6564 1825 6562 1825 6558
1824 6559 1824 6558 1821 6560 1824 6563
1821 6563 1820 6565 1823 6569 1825 6568
1825 6573 1828 6577 1829 6573 1839 6562
$$
JJAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:02 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 31, 4:02 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
502 AM AST Wed Jul 31 2019
.SYNOPSIS...
Another day of active weather is expected today as a tropical wave
passes through the region. The major impact for today will be
heavy rain and the potential for urban and small stream flooding.
We dry out for tomorrow with just some isolated showers expected
before another tropical wave arrives for Friday, though it looks
weaker than the system that has impacted us yesterday and today.
After a somewhat calmer weekend, a potent tropical wave will pass
through the region next Tuesday and Wednesday,and this system has
the potential to develop into an organized tropical disturbance.
&&
.SHORT TERM...TODAY THROUGH FRIDAY...
A Flash Flood Watch remains in effect through Wednesday evening.
Shower and isolated thunderstorm activity continued during the night
hours, mainly around the U.S. Virgin islands and eastern Puerto Rico
with light rain across the western half of the Island. Over the
Atlantic waters, generally light but persistent rainfall was
observed as well.
Another tropical wave will move into the area today, bringing more
showers and thunderstorms to the local islands. The latest guidance
shows precipitable waters remaining above two inches through the
evening hours. Due to saturated soils, the risk for flash flooding
remains high, especially across eastern Puerto Rico. Additionally,
there is a potential for mudslides in areas of steep terrain. On
Thursday, a drier air mass with Saharan dust will move into the
area. However, showers and thunderstorms are still expected to
develop across portions of western Puerto Rico due to a combination
of lingering moisture and local effects. This somewhat drier pattern
will not last long, since another, although weaker, tropical wave
will approach the region on Friday, resulting in more rainfall
activity.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
Friday's tropical wave will still be exiting the region by Saturday,
so scattered showers and thunderstorms can be expected throughout
the day. This will be especially true for eastern Puerto Rico and
the USVI in the morning hours, then in the afternoon for western
Puerto Rico. We will be in between systems for Sunday and Monday,
so drier conditions are expected. We'll see somewhat hazy
conditions for this period from some Saharan dust, but this will
be a comparatively weak dust event. We'll still see some isolated
showers for both of these days as patches of moisture will ride
in on the easterly trade winds and interact with surface heating
and local terrain effects.
For Tuesday and Wednesday of next week, our attention turns to
the next tropical wave expected to impact the region. Long range
forecast models project this wave to be a potent one, with the
potential to develop into a more organized tropical disturbance.
At this point, there is still plenty of uncertainty regarding the
intensity of this system. However, widespread showers and
thunderstorms are possible across the region, as well as gusty
winds and small stream and urban flooding. Given the potential for
this system to develop a more organized closed circulation, we
will be keeping a close eye on it as we get closer to the event to
get a better handle on any impacts it may have across the region.
&&
.AVIATION...
Another tropical wave will continue to bring SHRA/TSRA
across the local flying area. Mainly VCSH/VCTS written on TAF but
TEMPO groups will be necessary as the confidence in timing and
impact at the terminals increases. Overall unsettled weather with
SHRA/TSRA across the local area is expected until this evening, when
a drier air mass with Saharan dust is forecast to arrive. Winds will
be 10-15 knots with higher gust, especially in/around TSRA/SHRA,
decreasing to 5-10 knots tonight.
&&
.MARINE...
More showers and thunderstorms are expected across local waters
today, producing brief gusty winds and heavy rain, with choppy
seas. Otherwise, seas are expected up to 6 feet, with easterly
winds at 10-20 knots across the region. Given these conditions,
small craft operators should exercise caution. A moderate risk
for rip currents exists across most local beaches for the next
several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 78 89 78 / 60 30 20 30
STT 87 79 90 79 / 70 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through this evening for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Flash Flood Watch through this evening for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...None.
&&
SHORT TERM...ERG/CAM
LONG TERM....MBHazardous weather outlook, Jul 30, 4:51 AM CDT, 23 hours 35 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 525 AM AST martes 30 de julio de 2019 AMZ710>745-PRZ001>013-310930- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 525 AM AST martes 30 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y rafagas durante el dia. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. Inundaciones extensas son posibles con las tronadas mas fuertes. .Viento...Se esperan vientos sostenidos en exceso de 20 mph/17 nudos a traves de las aguas locales hoy. .Oleaje...Se espera oleaje picado hasta 6 pies a traves de las aguas del Atlantico y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas locales de Puerto Rico. .Dia dos a siete...miercoles a lunes Una onda tropical mantendra condiciones atmosfericas inestables a traves de las islas hasta el miercoles en la noche. Se pronostica que otra onda tropical alcance las islas para el fin de semana. Estas ondas mantendran un potencial alto de inundaciones. Se pronostica que otra onda tropical potente alcance las islas temprano la semana proxima. El riesgo de corrientes marinas fluctuara entre moderado a alto durante los proximos dias. Oleaje peligros sera posible a traves de sectores de las aguas locales hasta el fin de semana proximo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-310930- San Tomas, San John y Islas Adyacentes-Santa Cruz- 525 AM AST martes 30 de julio de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y rafagas durante el dia. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. Inundaciones extensas son posibles con las tronadas mas fuertes. .Viento...Se esperan vientos sostenidos en exceso de 20 mph/17 nudos a traves de las aguas locales hoy. .Oleaje...Se espera oleaje picado hasta 6 pies a traves de las aguas del Atlantico y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas locales de Puerto Rico. .Dia dos a siete...miercoles a lunes Una onda tropical mantendra condiciones atmosfericas inestables a traves de las islas hasta el miercoles en la noche. Se pronostica que otra onda tropical alcance las islas para el fin de semana. Estas ondas mantendran un potencial alto de inundaciones. Se pronostica que otra onda tropical potente alcance las islas temprano la semana proxima. El riesgo de corrientes marinas fluctuara entre moderado a alto durante los proximos dias. Oleaje peligros sera posible a traves de sectores de las aguas locales hasta el fin de semana proximo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jul 31, 2:46 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Juan PR
346 AM AST Wed Jul 31 2019
PRZ002>004-310915-
Northeast-Eastern Interior-Southeast-
346 AM AST Wed Jul 31 2019
...STRONG THUNDERSTORMS WILL AFFECT THE EASTERN MUNICIPALITIES OF
PUERTO RICO...
At 343 AM AST, strong thunderstorms were located from Yabucoa to
Naguabo, moving northwestward. Winds in excess of 30 mph are
possible with this storm. This storm will affect the surrounding
municipalities during the next hour or so.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1842 6579 1841 6580 1837 6570 1838 6562
1829 6564 1825 6562 1825 6558 1818 6569
1819 6573 1808 6580 1805 6584 1801 6583
1797 6592 1797 6607 1805 6609 1822 6600
1826 6591 1841 6592 1846 6599 1846 6596
TIME...MOT...LOC 0743Z 180DEG 0KT 1815 6578
CAMSpecial weather statement, Jul 31, 2:55 AM CDT, 1 hour 31 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 346 AM AST miercoles 31 de julio de 2019 PRZ002>004-310915- Noreste-Este Interior-Sureste- 346 AM AST miercoles 31 de julio de 2019 ..TRONADAS FUERTES AFECTARAN LOS MUNICIPIOS DEL ESTE DE PUERTO RICO... A las 343 AM AST, tronadas fuertes estaban localizadas desde Yabucoa hasta Naguabo, moviendose hacia el noroeste. Vientos en exceso de 30 mph son posibles con esta tronada. Esta tronada afectara los municipios adyacentes durante la proxima hora aproximadamente. Lluvia torrencial esta ocurriendo con esta tronada y pudiera causar inundaciones localizadas. No conduza su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada. Busque refucio dentro de un edificio o vehiculo. CAM/ERG
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:46 AM CDT | Special Weather Statement | JSJ | 89 min | |
| Jul 31, 4:04 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 6:19 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 31, 11:02 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Jul 31, 12:10 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 31, 12:25 PM CDT | Special Weather Statement | JSJ | 50 min | |
| Jul 31, 12:33 PM CDT | Areal Flood Advisory | JSJ | 117 min | |
| Jul 31, 12:51 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Jul 31, 1:09 PM CDT | Special Weather Statement | JSJ | 66 min | |
| Jul 31, 1:16 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Jul 31, 2:11 PM CDT | Special Marine Warning | JSJ | 64 min | |
| Jul 31, 2:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 2:53 PM CDT | Areal Flood Advisory | JSJ | 52 min | |
| Jul 31, 4:05 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jul 31, 4:49 PM CDT | Special Marine Warning | JSJ | 56 min | |
| Jul 31, 4:57 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 31, 5:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 5:41 PM CDT | Special Marine Warning | JSJ | 94 min | |
| Jul 31, 5:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 6:04 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 31, 6:59 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.